Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 2, 2016, 4:24 PM EDT for Blount County, Knox County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 4:24 PM EDT (20:24 UTC)
- Expired
- May 2, 2016, 5:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Blount County, TN, Knox County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:35 PM EDT | HAIL 1 | 6 Ese Farragut, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
012
WUUS54 KMRX 022024
SVRMRX
TNC009-093-022115-
/O.NEW.KMRX.SV.W.0022.160502T2024Z-160502T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KNOX COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN BLOUNT COUNTY IN EASTERN TENNESSEE...
* UNTIL 515 PM EDT
* AT 424 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FARRAGUT...OR
NEAR LENOIR CITY...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...ALCOA...LOUISVILLE...ROCKFORD...BEARDEN...LAKE FOREST...
KIMBERLIN HEIGHTS...SEYMOUR AND MASCOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3596 8414 3610 8379 3593 8372 3592 8374
3592 8375 3589 8379 3588 8378 3587 8378
3579 8408
TIME...MOT...LOC 2024Z 252DEG 34KT 3586 8418
HAIL...1.50IN
WIND...60MPH
$$
DGS3 follow-up statements
307
WWUS54 KMRX 022040
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 PM EDT MON MAY 2 2016
TNC009-093-022115-
/O.CON.KMRX.SV.W.0022.000000T0000Z-160502T2115Z/
KNOX TN-BLOUNT TN-
440 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL KNOX AND NORTHWESTERN BLOUNT COUNTIES...
AT 440 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KNOXVILLE...
MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...ALCOA...LOUISVILLE...ROCKFORD...BEARDEN...LAKE FOREST...
KIMBERLIN HEIGHTS...SEYMOUR AND MASCOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3596 8414 3610 8379 3593 8372 3592 8374
3592 8375 3589 8379 3588 8378 3587 8378
3579 8408
TIME...MOT...LOC 2040Z 250DEG 31KT 3591 8402
HAIL...1.75IN
WIND...<50MPH
$$
DGS056
WWUS54 KMRX 022056
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 PM EDT MON MAY 2 2016
TNC009-022106-
/O.CAN.KMRX.SV.W.0022.000000T0000Z-160502T2115Z/
BLOUNT TN-
456 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLOUNT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EASTERN TENNESSEE.
LAT...LON 3586 8392 3601 8394 3610 8379 3593 8372
3591 8376 3587 8382
TIME...MOT...LOC 2056Z 251DEG 32KT 3595 8386
$$
TNC093-022115-
/O.CON.KMRX.SV.W.0022.000000T0000Z-160502T2115Z/
KNOX TN-
456 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN KNOX COUNTY...
AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KNOXVILLE...
MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...LAKE FOREST...KIMBERLIN HEIGHTS...MASCOT AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3586 8392 3601 8394 3610 8379 3593 8372
3591 8376 3587 8382
TIME...MOT...LOC 2056Z 251DEG 32KT 3595 8386
HAIL...1.50IN
WIND...<50MPH
$$
DGS807
WWUS54 KMRX 022108 RRA
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
508 PM EDT MON MAY 2 2016
TNC093-022118-
/O.EXP.KMRX.SV.W.0022.000000T0000Z-160502T2115Z/
KNOX TN-
508 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY WILL
EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EASTERN TENNESSEE.
LAT...LON 3586 8392 3601 8394 3610 8379 3593 8372
3591 8376 3587 8382
TIME...MOT...LOC 2107Z 252DEG 34KT 3595 8386
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:45 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 2, 2:45 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT MON MAY 2 2016 .SHORT TERM (TODAY INTO TOMORROW)... ONGOING CONVECTION WILL CONTINUE THROUGH THE AFTERNOON INTO THE EVENING HOURS. SOME SUNSHINE WAS ABLE TO MAKE IT THROUGH THE CLOUDS TODAY, ESPECIALLY IN THE NORTHEASTERN COUNTIES, WHICH HAS ALLOWED FOR GOOD DESTABILIZATION OF THE ATMOSPHERE. WE ARE SEEING MODERATE CAPE OF GENERALLY OVER 1000 J/KG COMBINED WITH MODERATE SHEAR OF 30 TO 40 KNOTS. THESE INGREDIENTS WILL COMBINE WITH A FRONTAL BOUNDARY AND SHORTWAVE THAT MOVE OVER AND ALLOW FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. STILL BELIEVE THE BIGGEST THREAT WILL BE HEAVY RAINFALL, HAIL, AND STRONG WINDS. WITH THE STORMS MOVING PARALLEL TO THE BOUNDARY WE COULD SEE TRAINING STORMS LEADING TO LOCALIZED FLOODING ISSUES. HOPEFULLY WITH THE LACK OF RAINFALL IN THE PAST MONTH THE RIVERS AND LAKES WILL BE ABLE TO HANDLE THE QUICK HEAVY RAINFALL WITH THESE STORMS. THE STRONGEST OF THE STORMS WILL COME TO AN END SHORTLY AFTER THE FRONTAL BOUNDARY PUSHES THROUGH THE AREA. WE WILL CONTINUE TO SEE SPOTTY SHOWERS BEHIND THE FRONT... AND WITH THE WIDESPREAD RAIN EXPECTED WE COULD SEE MID LEVEL CLOUDS AND FOG MOVING IN OVERNIGHT. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... MODELS IN DECENT AGREEMENT FOR THE MOST PART...AND FORECAST CONFIDENCE IS ABOUT AVERAGE FOR THIS TIME OF YEAR. SHORT WAVE TROUGH MOVES ACROSS TUESDAY NIGHT...WITH MORE SIGNIFICANT UPPER LOW DIGGING IN BEHIND IT. WILL HAVE COLDER AIR MOVING IN AS WELL DURING THE EARLY PART OF THE PERIOD. WILL SEE SHOWERS AT TIMES...AND PERHAPS SOME THUNDER WEDNESDAY AS MAIN TROUGH DIGS IN AND AHEAD OF SECONDARY COLD FRONT. WILL HAVE SOME LINGERING SHOWERS ESPECIALLY NORTH THURSDAY AND THURSDAY NIGHT. FREEZING LEVELS MAY GET LOW ENOUGH FOR A FEW SNOW SHOWERS LATE WED NIGHT AND AGAIN THU NIGHT OVER THE VERY HIGHEST ELEVATIONS OF THE MOUNTAINS...ALTHOUGH STILL SOME QUESTION ABOUT WHETHER THERE WILL BE MUCH MOISTURE AT TEMPS FAVORING ICE CRYSTALLIZATION. UPPER RIDGE AND SURFACE HIGH PRESSURE WILL GRADUALLY BUILD IN STARTING FRIDAY...AND WILL BE OVER THE REGION INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 60 76 50 71 / 80 20 10 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 73 49 68 / 80 40 20 50 OAK RIDGE, TN 59 74 50 68 / 80 30 20 50 TRI CITIES AIRPORT, TN 58 72 47 65 / 90 60 40 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && ABM/LW
Hazardous weather outlook, May 2, 2:41 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 241 PM EDT MON MAY 2 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 241 PM EDT MON MAY 2 2016 /141 PM CDT MON MAY 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING... A COLD FRONT WILL SLOWLY APPROACH THE REGION TODAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH THE MAIN CONCERN BEING STRONG GUSTY WINDS...LARGE HAIL... HEAVY RAIN...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH RAINFALL AMOUNTS IN EXCESS OF 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTH FROM THE GREAT LAKES LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND MOVE ACROSS THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. FREEZING LEVELS IN THE APPALACHIANS WILL DROP AS LOW AS 3000 TO 4000 FEET WITH THE RAIN SHOWERS CHANGING TO SNOW SHOWERS DURING THE EARLY MORNING HOURS. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 2, 12:57 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1257 PM EDT MON MAY 2 2016
TNZ012-035-021730-
SCOTT TN-MORGAN TN-
1257 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND NORTHWESTERN MORGAN
COUNTIES UNTIL 130 PM EDT...
AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHWEST OF WARTBURG...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...SUNBRIGHT...ELGIN...BIG SOUTH FORK
NATIONAL...SLICK ROCK...RUGBY...DEERLODGE...HIGH POINT...NORMA AND SMOKEY
JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3660 8454 3639 8431 3639 8433 3628 8434
3611 8485 3617 8491 3621 8491 3624 8488
3628 8488 3629 8487 3630 8480 3633 8477
3634 8474 3637 8472 3637 8470 3640 8466
3644 8469 3650 8471 3660 8461
TIME...MOT...LOC 1657Z 233DEG 25KT 3622 8487
MOULTONSpecial weather statement, May 2, 1:58 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
158 PM EDT MON MAY 2 2016
TNZ012-013-021845-
CAMPBELL TN-SCOTT TN-
158 PM EDT MON MAY 2 2016
...SPECIAL WEATHER STATEMENT...
AT 157 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUNTSVILLE...OR 12 MILES SOUTHEAST OF ONEIDA...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA FOLLETTE...JACKSBORO...HUNTSVILLE...JELLICO...CARYVILLE...FINCASTLE...
WHITE OAK...ROYAL BLUE...ELK VALLEY...NORMA AND SMOKEY JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3659 8399 3654 8398 3646 8393 3643 8392
3643 8390 3642 8390 3639 8391 3639 8393
3640 8395 3638 8396 3624 8439 3638 8450
3659 8429
TIME...MOT...LOC 1757Z 247DEG 25KT 3635 8440
MOULTONSpecial weather statement, May 2, 2:31 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT MON MAY 2 2016
TNZ081>083-021915-
RHEA TN-BLEDSOE TN-SEQUATCHIE TN-
231 PM EDT MON MAY 2 2016
...SPECIAL WEATHER STATEMENT...
AT 230 PM EDT/130 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF DUNLAP...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...GRAYSVILLE...BRAYTON...PALIO...OLD CUMBERLAND...
EVENSVILLE AND MELVINE.
LAT...LON 3533 8532 3552 8543 3577 8504 3575 8503
3577 8494 3576 8491 3548 8495 3543 8508
3544 8511 3546 8511 3545 8515 3545 8517
3537 8521
TIME...MOT...LOC 1830Z 242DEG 31KT 3547 8531Special weather statement, May 2, 2:46 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
246 PM EDT MON MAY 2 2016
NCZ060-061-021900-
CHEROKEE NC-CLAY NC-
246 PM EDT MON MAY 2 2016
...SPECIAL WEATHER STATEMENT...
AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANDREWS...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANDREWS AND TOPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3516 8384 3526 8380 3524 8374 3526 8371
3523 8369 3520 8373 3519 8371 3517 8373
3515 8373 3516 8365 3515 8364 3514 8366
3514 8364 3512 8364 3513 8362 3511 8362
3508 8364
TIME...MOT...LOC 1846Z 207DEG 19KT 3519 8370Local storm report, May 2, 3:28 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL SPRING CITY 35.69N 84.86W
05/02/2016 E1.00 INCH RHEA TN TRAINED SPOTTER
&&Special weather statement, May 2, 3:39 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EDT MON MAY 2 2016
TNZ081-082-098-099-022015-
BLEDSOE TN-MARION TN-HAMILTON TN-SEQUATCHIE TN-
339 PM EDT MON MAY 2 2016
...SPECIAL WEATHER STATEMENT...
AT 339 PM EDT/239 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WHITWELL...OR 13 MILES NORTH OF JASPER...MOVING
NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...SODDY-DAISY...WHITWELL...POWELLS CROSSROADS...CAGLE...GRIFFITH
CREEK AND CARTWRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3521 8575 3524 8569 3529 8571 3532 8557
3536 8551 3541 8549 3541 8551 3542 8551
3543 8554 3546 8554 3555 8541 3526 8513
3514 8573 3522 8579
TIME...MOT...LOC 1939Z 238DEG 28KT 3525 8562
MOULTONThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:57 PM EDT | Special Weather Statement | MRX | Scott | 33 min |
| May 2, 1:07 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 38 min |
| May 2, 1:58 PM EDT | Special Weather Statement | MRX | Campbell | 47 min |
| May 2, 2:31 PM EDT | Special Weather Statement | MRX | Bledsoe, Rhea | 44 min |
| May 2, 3:19 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Rhea, Roane | 41 min |
| May 2, 3:39 PM EDT | Special Weather Statement | MRX | Sequatchie | 36 min |
| May 2, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane | 46 min |
| May 2, 4:33 PM EDT | Special Weather Statement | MRX | Carter | 57 min |
| May 2, 4:48 PM EDT | Special Weather Statement | MRX | Meigs | 27 min |
| May 2, 4:55 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 27 min |
| May 2, 5:29 PM EDT | Areal Flood Advisory | MRX | Loudon, Meigs, Rhea, Roane | 3 hr |
| May 2, 5:39 PM EDT | Special Weather Statement | MRX | Jefferson | 36 min |
| May 2, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 37 min |
| May 2, 5:56 PM EDT | Special Weather Statement | MRX | Bradley, Polk | 34 min |
| May 2, 6:31 PM EDT | Special Weather Statement | MRX | Johnson | 29 min |
| May 2, 6:47 PM EDT | Special Weather Statement | MRX | Unicoi, Washington | 43 min |
| May 2, 6:54 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.